MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 9MM X 20MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 9MM X 20MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72204403
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/08/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery the screw cracked while the surgeon was inserting it.No patient injuries or significant delay reported.Surgery was finished using a competitor device.All the broken pieces were removed from the patient's anatomy.
 
Additional Manufacturer Narrative
The reported one 9x20mm biosure regenesorb screw, intended for use in treatment, will not be returned for evaluation.Without the reported product and pertinent clinical details a thorough investigation cannot be performed and the customers complaint confirmed.From the information provided, screw broke during insertion.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: using the incorrect driver.Excessive force placed on the screw during insertion.The instruction for use were reviewed and were found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
SCREW BIOSURE REGENESORB 9MM X 20MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8952879
Report Number1219602-2019-01047
Device Sequence Number13985566
Product Code MAI
UDI-Device Identifier00885554036794
UDI-Public00885554036794
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2021
Device Catalogue Number72204403
Device Lot Number50718727
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/08/2019
Supplement Date Received by Manufacturer09/24/2019
Initial Report FDA Received Date08/31/2019
Supplement Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1